Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 242, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jul 13, 2008, 6:23 AM EDT for 4 counties in Indiana; Wabash County, Illinois. It took effect at Jul 17, 2008, 12:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 13, 2008, 6:23 AM EDT (10:23 UTC)
- In effect from
- Jul 17, 2008, 12:00 PM EDT
- Expired
- Jul 17, 2008, 9:51 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Wabash County, IL, Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The river
Written for the forecast point White River (IN) at Petersburg (PTRI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 23.5 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jul 13, 3:21 AM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 13, 3:21 AM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 AM EDT SUN JUL 13 2008 .DISCUSSION... FORECAST FOCUS ON TEMPERATURES IN A QUIET WEATHER REGIME THIS WEEK. CURRENT SURFACE MAP SHOWS A DEEP LOW OVER SOUTH CENTRAL CANADA. A COLD FRONT EXTENDED FROM A JAMES BAY OCCLUSION SOUTHWARD THROUGH CENTRAL MICHIGAN AND INTO WEST CENTRAL INDIANA. HIGH PRESSURE WAS SPRAWLED ACROSS THE HIGH PLAINS. ALOFT AT H5 THE MID LEVEL FLOW PATTERN CONTINUED TO SHOW RIDGING OVER THE SOUTHERN CONUS...AND A DEEP CUTOFF LOW WAS OVER SOUTH CENTRAL CANADA. THE MODELS ARE VERY SIMILAR AND THE MOS GUIDANCE WAS VERY CLOSE IN A DRY WEATHER PATTERN. FOR THIS MORNING...WILL WATCH LINGERING SHOWERS WHICH HAVE BEEN STUBBORN TO EXIT THE AREA. HOWEVER...IT APPEARS THAT THE COLD FRONT HAS CROSSED THROUGH LAF AND THIS SHOULD PUSH THE RAIN OUT OF THE AREA. WILL INCLUDE CHANCE POPS THROUGH THE MORNING HOURS IN THE EAST BUT OTHERWISE DRY ELSEWHERE. SKIES WILL ATTEMPT TO CLEAR BUT SOME CIRRUS BLOWOFF FROM AN MCS TO OUR SOUTH MAY KEEP IT PARTLY CLOUDY FOR A GOOD PORTION OF THIS MORNING. OTHERWISE...COOLER AIR WILL ARRIVE WITH H8 TEMPS DROP TO AROUND +14C WHICH WILL GIVE HIGHS IN THE LOW 80S TODAY. SURFACE HIGH PRESSURE WILL BUILD IN TONIGHT AND REMAIN OVER THE AREA THROUGH MID-WEEK. TEMPS WILL SLOWLY MODERATE THROUGH THE LOWER TO MID 80S AND FINALLY BACK TO NEAR 90 BY WEDNESDAY AS H8 TEMPS RETURN TO AROUND +20C. NO CHANCES OF PRECIP IN THE FORECAST AS THE HIGH PRESSURE WILL HOLD THINGS WELL OFF TO OUR NORTH. && .AVIATION... DISCUSSION FOR 06Z TAFS COLD FRONT WILL MOVE THRU THE SITES DURING THE NIGHT BRINGING IN DRIER AIR AND ENDING THE THREAT FOR RAIN FM NW TO SE. HAVE INCLUDED VCSH TO ACCOUNT FOR LINGERING SCT SHRA AHEAD OF FRONT. AREAS OF MVFR CIGS EXIST BUT NO WIDESPREAD AREAS EXPECTED...SO INCLUDED A SCT015 LAYER FOR NOW. DRIER AIR AND CLOUDS SHOULD PREVENT WIDESPREAD FOG. HIGH PRESSURE WILL WORK IN DURING THE DAYLIGHT HOURS OF SUNDAY PROVIDING VFR CONDS WITH WINDS AROUND 10KT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 13, 4:09 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 409 AM EDT SUN JUL 13 2008 INZ021-028>031-035>042-044-046>049-053>057-061>065-068>072-140815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-HENDRICKS- MARION-HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 409 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING OF SMALL CREEKS AND STREAMS WILL CONTINUE TODAY ACROSS CENTRAL INDIANA...BUT WILL BEGIN TO RECEDE BY LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-045-051-052-060-067-140815- VERMILLION-PUTNAM-VIGO-CLAY-SULLIVAN-KNOX- 409 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. MINOR FLOODING WILL OCCUR TODAY ON PORTIONS OF THE EEL AND WABASH RIVERS...AS WELL AS ON NUMEROUS SMALL CREEKS AND STREAMS ACROSS THE AREA. PLEASE REFER TO LATEST HYDROLOGIC STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR FLOODING WILL RECEDE ON THE WABASH AND EEL RIVERS BY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JOHNSON
In the hours before
Local storm report, Jul 13, 3:30 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 AM EDT SUN JUL 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 AM FLASH FLOOD LYNN 40.05N 84.94W
07/13/2008 RANDOLPH IN LAW ENFORCEMENT
WATER UP TO A FOOT DEEP ON THE HIGHWAY AT LYNN
&&
JOHNSONThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:05 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen, Putnam | 40 min |
| Jul 12, 8:06 PM EDT | Flash Flood Warning | IND | Randolph | 3 hr |
| Jul 12, 8:27 PM EDT | Flash Flood Warning | IND | Hendricks, Morgan, Owen, Putnam | 3 hr |
| Jul 12, 9:23 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Rush, Shelby | 37 min |
| Jul 12, 9:26 PM EDT | Areal Flood Advisory | IND | Johnson, Rush, Shelby | 3 hr |
| Jul 12, 11:02 PM EDT | Areal Flood Warning | IND | Randolph | 12 hr |
| Jul 12, 11:33 PM EDT | Areal Flood Warning | IND | Johnson, Morgan, Putnam, Rush, Shelby | 12 hr |
| Jul 13, 12:35 AM EDT | River Flood Warning | IND | Clay, Greene | 34 hr |
| Jul 13, 3:26 AM EDT | Flash Flood Warning | IND | Randolph | 116 min |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Greene, Owen | 42 hr |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| Jul 13, 6:23 AM EDT | River Flood Warning | IND | Gibson, Knox | 42 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 37 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 30 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
| Jul 13, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 61 hr |
Nearby
River Flood Warnings in Indiana, 2008River Flood Warnings in Illinois, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.